It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


[QUOTE=Divermon]Well, I'm not the best one to answer on some of these, but can comment on a few, at least ...

Very good that you had the correct cortisol testing done


It is common in adreanal exhaustion, to have results like yours. I suspect you find that somewhat follows how you feel through the day?


Hopfully, you have also been tested for thyroid disease.

QUOTE]


Yea, it is very lucky that I finnaly found a doctor who does the correct test and doesn't rely in 50's technology to do tests.

And yea, it does follow how I feel during the day. VERY SLEEPY during the morning, bearly can get out of bed with 12 hours sleep. never restful sleep either.

Mornings I am very sleepy, all I think about is taking a nap. Afternoons the same way. Come around 6-7 pm, I have more energy and and dont feel very sleepy at all. So yea, it does go with how my day feels.

And I have fought forever to find a doctor that knows a lot about thyroid and I am slightly hypo as well. 4.565 TSH in the morning. (dont know the FT3 FT4 without meds) Anytime I took a high dose of thyroid meds, I was SO sleepy which is what people tell me is another sign of adrenal fatigue.

Thank you for youre comment.
It was pointed out to me, that on this board, there is a lot of controversy over the condition we speak of, known as Adrenal Exhaustion. Conversely, that condition is readily accepted on the Thyroid board. Which view is accurate, I am not sure.

I think there is almost a pre-conceived notion on the Thyroid board, that most Doctors are ill-equipped in general. In the narrow area of thyroid disease, that has been my experience, and that of most thyroid patients I have talked to on the various boards. It is easy to understand how that notion might carry over to other conditions as well.

Addison patients on this board, will also tell you that most Endocrinologists are diabetes-centric, and not necessarily as knowledgeable in adrenal issues.

Apparently the general medical community view is that you can either have primary or secondary adrenal issues, and you can either have Addison's disease (at some point in it's progression) or not. But that no temporary and recoverable (through meds) condition exists. Again, that view being accurate or inaccurate, I do not know.

I do know, from talking to many thyroid patients, that some do suffer from low levels of cortisol (and sometimes DHEA), and not always the entire day. And some do take a med such as Cortef at 10 - 20 mg per day, and feel much better.

What I have not necessarily heard much of, is these same people, being "cured", being able to discontinue the Cortef, and continue on with normal adrenal output. There have been a few, so there is something there, but most I have talked to, are still taking the med.

To be fair, we are talking about a small percentage of the general public diagnosed with hypothyroidism, and some percentage of those with adrenal insufficiency, and on..... so the numbers are small, and not necessarily a good experimental model, if you will.

This could be seen as supportive of the view that there is no such thing as a temporary and recoverable adrenal insufficiency... only a progression of Addison's.

I am currently leaning toward believing in Adrenal Exhaustion, but I am also considering going for a full Addison's work-up.
oh, and by the way....

(with pre-apologies to this board, since this is a thyroid comment :) )

Although TSH is certainly not a good measure of where your thyroid hormones are (especially once you are on thyroid meds), a level of 4.5 tends to indicate a bit more than "slightly" hypo. You should insist on having FT3 and FT4 measured, go by that, shoot for about 75% of reference range, and pretty much ignore the TSH. Don't worry to much about with or with-out meds, or what time of day.

Being sleepy, fatigued, muscle weak, etc. are all classic signs of hypothyroidism - or of course, could be something else. You didn't say you were on thyroid meds, but it sounds like you are, and when you try to increase your dose, you feel more tired.

As long as you are talking about a small incremental dose increase that you stuck with for several weeks, then yes, you are describing what some hypothyroid patients consider to be possible indications of Adrenal Exhaustion.

Otherwise - dose increases of more than, say 12 mcg or so, are rather abrupt, and it's like a jolt to your body. Your initial reaction may be negative, and then smooth out. Though, generally, if anything, you don't feel more tired. But being hypo for so long, as is typically the case, it can take some months for symptoms to work their way out.

Of course, I've probably irritated this board a bit, talking about thyroid - but in the context of adrenal, I think. And of course, talking about a proposed condition of Adrenal Exhaustion in an Addison's forum, I guess that is like a having a hangnail, compared to an amputee :jester: .





All times are GMT -7. The time now is 02:16 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!